Alert archive / North Dakota / Tornado Warnings in 2007
Tornado Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 27, 2007, 3:48 AM CDT for Emmons County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 3:48 AM CDT (08:48 UTC)
- Expired
- Aug 27, 2007, 4:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:14 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 270848 TORBIS NDC029-270915- /O.NEW.KBIS.TO.W.0044.070827T0848Z-070827T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 415 AM CDT * AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF LINTON...OR ABOUT 43 MILES SOUTH OF BISMARCK...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... LINTON AROUND 405 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4629 10057 4612 10050 4619 9992 4644 9995 $$ JF
2 follow-up statements
000 WWUS53 KBIS 270901 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT MON AUG 27 2007 NDC029-270915- /O.CON.KBIS.TO.W.0044.000000T0000Z-070827T0915Z/ EMMONS ND- 401 AM CDT MON AUG 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR CENTRAL EMMONS COUNTY... AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THE STRONGEST ROTATION WAS LOCATED SOUTH OF LINTON...OR ABOUT 46 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 30 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4629 10057 4612 10050 4619 9992 4644 9995 $$ JF
000 WWUS53 KBIS 270914 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON AUG 27 2007 NDC029-270923- /O.EXP.KBIS.TO.W.0044.000000T0000Z-070827T0915Z/ EMMONS ND- 413 AM CDT MON AUG 27 2007 ...THE TORNADO WARNING FOR CENTRAL EMMONS COUNTY EXPIRES AT 415 AM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED SOME. HOWEVER...SOME ROTATION IS STILL EVIDENT IN THIS STORM AND A SEVERE THUNDERSTORM WARNING CONTINUES IN EFFECT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4629 10057 4612 10050 4619 9992 4644 9995 $$ JF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 27, 3:00 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 27, 3:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON AUG 27 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MODELS CONTINUE TO HAVE A GOOD TREND AND CONSISTENCY FROM RUN TO RUN. PER MODEL FORECAST NEXT SURFACE LOW IS DEVELOPING IN WESTERN SOUTH DAKOTA AS A BROAD LOW AMPLITUDE UPPER LEVEL TROUGH IN THE ROCKIES MOVES EAST. AT 230 AM CDT A LINE OF THUNDERSTORMS ARCS FROM NEAR BEACH TO DICKINSON TO GLEN ULLIN THEN SOUTH TOWARD SOUTH DAKOTA. THE THUNDERSTORMS ARE LIKELY TO PERSIST THROUGH THE MORNING. MOVEMENT WAS EAST WHERE MOST UNSTABLE CAPE INCREASES. WILL GO WITH SCATTERED TSTMS ACROSS SOUTHWEST AND SOUTH CENTRAL ND THROUGH THE MORNING...WITH POTENTIALLY SEVERE TSTMS SOUTH OF INTERSTATE 94 IN CENTRAL ND. THE AIRMASS BECOMES STABLE TO THE NORTH AND CHANCE OF PRECIP LESSENS TO A SLIGHT CHANCE. IN ADDITION LOOKS LIKE WINDS SHOULD CONTINUE TO BE FAIRLY STRONG THROUGH THE DAY...ESPECIALLY SOUTH CENTRAL. AS THE LOW MOVES EAST NORTHEAST ACROSS THE AREA THIS AFTERNOON...THE BEST CAPE MOVES EAST ALSO WHICH WILL SHIFT POTENTIAL FOR SEVERE WX EAST. WILL HAVE TO KEEP A CHANCE OF PRECIP IN THE FORECAST THROUGH TUESDAY AFTERNOON. BY THEN UPPER LEVEL TROUGH WILL HAVE MOVED ACROSS THE AREA AND HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA AHEAD OF THE NEXT UPPER LEVEL RIDGE. LOOKS LIKE LITTLE CHANCE OF PRECIP FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TEMPS WILL BE A PROBLEM TODAY...DUE TO PCPN...CLOUDS AND WINDS. IN GENERAL SHOULD SEE WARMEST TEMPS IN THE SOUTH CENTRAL NEAR THE BORDER WHERE WARM AIR LIKELY TO WRAP UP INTO THE STATE. COOLER TEMPS...ESPECIALLY TO THE NORTHEAST. TUESDAY WILL BE THE COOLEST OF THE NEXT THREE DAYS...WITH A WARMING TREND BEGINNING ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY 00Z GFS SIMILAR TO EARLIER RUNS WITH UPPER RIDGE BUILDING INTO THE NORTHERN PLAINS. SO...LITTLE CHANGE NEEDED. KEPT THURSDAY AND FRIDAY DRY AND RAISED TEMPERATURES UP A FEW DEGREES. NO CHANGES MADE FOR SATURDAY AND SUNDAY. TEMPERATURES FOR SUNDAY SOMEWHAT IN QUESTION AS TO HOW MUCH COOLING TO EXPECT. BUT...WILL WAIT FOR LATER RUNS TO GET A BETTER HANDLE ON THIS. && .AVIATION... COOL AND DRY HIGH PRESSURE WILL DROP ACROSS THE AREA DURING THE DAY. SOME SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING FROM SOUTH OF BISMARCK OVER TOWARD JAMESTOWN. THIS SHOULD DIMINISH MAINLY TO SHOWERS BY MID-MORNING. SOME PATCHY MVFR CEILINGS EXPECTED TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT SUN AUG 26 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT SUN AUG 26 2007 /315 AM MDT SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT WHICH WILL BE ALONG A LINE FROM DEVILS LAKE TO HETTINGER BY EARLY EVENING. THE STRONGEST CAPE WILL BE EAST OF THE FRONT...BUT WITH A GOOD CAP. THE CAP WILL BE WEAKEST ALONG THE FRONTAL BOUNDARY...AND LIFTING OVER THE FRONT MAY BE ENOUGH TO START ISOLATED CONVECTION. AS THE FRONT MOVES EAST TONIGHT...THE BEST CHANCE OF THUNDERSTORMS WILL BE IN THE FAR EASTERN COUNTIES. IF THUNDERSTORMS DO DEVELOP...THE STRONG CAPE INDICATES A POTENTIAL FOR SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...ALTHOUGH WITH MUCH WEAKER CAPE...THE POTENTIAL FOR SEVERE THUNDERSTORMS IS MUCH LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 26, 9:55 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 8 NNW NAPOLEON 46.61N 99.83W
08/26/2007 LOGAN ND PUBLIC
SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.
0809 PM HAIL MEDINA 46.90N 99.30W
08/26/2007 E0.88 INCH STUTSMAN ND PUBLIC
0835 PM TORNADO 5 NE NAPOLEON 46.55N 99.69W
08/26/2007 LOGAN ND LAW ENFORCEMENT
TORNADO MOVING EAST.
0902 PM HAIL 20 ENE NAPOLEON 46.61N 99.38W
08/26/2007 E1.75 INCH LOGAN ND LAW ENFORCEMENT
0910 PM HAIL 17 E NAPOLEON 46.50N 99.41W
08/26/2007 E4.25 INCH LOGAN ND BROADCAST MEDIA
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 58 min |
| Aug 26, 8:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 26, 8:27 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 26, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Aug 26, 9:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 48 min |
| Aug 27, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Aug 27, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 62 min |
| Aug 27, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 32 min |
| Aug 27, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Aug 27, 3:42 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Aug 27, 4:24 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 41 min |
| Aug 27, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 60 min |
| Aug 27, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 50 min |
| Aug 27, 1:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 38 min |
| Aug 27, 1:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Aug 27, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 42 min |
| Aug 27, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
Nearby
Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.